Hello everyone, Well I had my esi today and over-all it really wasn't so bad. The worst of all really was the trouble with my IV. The nurse had put one in my right arm and it was not working so they moved it to my left arm. By the time I got to the procedure room it was killing me. I kept telling them over and over again and they would not listen to me---so I did not get any of the effects of the "versed" that I so desperately wanted and needed. My legs would not stop shaking. But other than the pain from the IV, which stung like heck, it really didn't hurt. My left arm is now really swollen and my right is very bruised. So I was a big baby for nothing. My upper back and neck are pretty sore right now and I suppose it will be for a few days. I really hope I do get some relief. I was unable to talk to my pm about my pain meds, but I do see him in a couple of weeks, so if anyone has any more ideas on my other thread about that---please keep them coming. Thank you all for your support you have given me prior to my esi. It is too bad that I can only have an esi in only one area. I would like to try it again in my lower back too. Have a good night and thanks again--I'm doing good tonight. I lived thru it!!
Aranger if you're there or anyone, I am hurting very bad today--I'm sure it's normal, but holy cow. I can tolerate a lot, but I am going back to bed today. My esi release sheet talked about taking motrin or tylenol, but it doesn't help. Talk about insult to injury. I know it's only for a few days. Just had to complain to someone--if anyone's there. Now, I feel better. Like I said before, thank you for all your advice and help. I also have to add, because we were talking about it on another thread, but my husband did come with me yesterday, and he was very supportive and it made me feel much better. I will be sure to let him know how much it meant to me and hopfully it will continue. Angela
Glad to hear you survived things well! The pain is normal, at least for me it was, once the anethesia wore off from the site. Get some rest and don't be lifting anything. I found laying on my side with a pillow between my legs most effective. Use ice for 20 minutes every hour to help reduce any swelling that may occur. If the pain continues beyond a few days definately call your doctor. The motrin or tylenol while it may appear to not help will help with any swelling so do go ahead and take it even though it may seem like it's doing nothing it may very well be.
I'm very happy to hear your husband went with you that's great news! Hope you feel better soon!
Hope you are feeling better Bluesteam. I have had a series of three ESI's (lumbar). I remember feeling the same way after my first one. Try to really take it easy for a couple days. Hopefully you get some relief. It wasn't til my 3rd injection until i got some much needed relief, Unfortunatly it was very short lived (lasted about a month). Well worth at least trying it though.
Hang in there, Try not to do too much moving around for a couple days hopefully you get some relief!
I knew you'd make it through it . Thats too bad about the Versed and the IV thing. That kind of defeats the whole purpose.
As far as the pain today, that is normal to degree. The doc injects a local into the epidural space with the steroid that lasts for some time. However, once it wears off, it can start to hurt. I would suggese reast and maybe some ice. You can even try alternating some ice and heat. The steroids can cause some discomfort for a few days while it spreads out and starts to work. Do you have any pain meds other than Mortrin or Tylenol? Some docs will prescribe something for acute pain after the ESI.
Thats great about you're husband. I'm glad to hear he supported you through this. Wish I could say the same for myself (of course with my wife). Like you said, hopefully it will continue.
Hey, thanks everyone! I've been putting ice on it as much as possible. It seems to have affected my entire upper back and my left arm. Hard to get ice in some spots. I am using a small garbage bag so that I can hang it down there and shift it around It's still pretty early today and I slept in a little later than usual, but the stiffness seems to be better. I warned my husband that I was not doing anything whatsoever for a few days. I really want this to work for me. He said that was fine, but the garbage is still sitting there. I keep wanting to get a headache on top of it, but it could be part of that dental work I had done last week--made my jaw so sore. Not that I really want another esi, but since I also have the problem with my lower back, why is it that they can't also do this there also??
Aranger--I do have some ultram, oxycotin, hydrocodone, celebrex, flexeril and some others??? So if you have any ideas that would be great. I'm allowed to take any of them, I just don't because of the way they make me feel. I do have to drive later this afternoon to give my daughter a B-day present--it's her 19th. I'd give anything to be able to take a lot of something like naproxen as it works so good for me, but my tummy screams nooo!
That would even help the jaw out. So, what do you suggest? Angela
As long as you are prescribed to take the meds, then you may want to try some Hydrocodone. This has both Hydro and Tylenol in it, and you may find good relief. I know you said you don't like the side effects of these meds, and I'm not sure what stength you have. You can cut these meds (Hydrocodone) so that you are only taking half. Of course check with your doc first, but I've never heard of a doc objecting to you taking less of a narcotic. If he allows it, then take half and wait 45 minutes, if no relief, then take the other half.
If you can tolerate Celebrex (stomach wise) and don't have any heart conditions, it can be an effective anti-inflammatory med. Its non-narcotic so there won't be any side effects like drowsiness, sedation, etc.
Hope you start feeling better soon. It should start feeling better with each day.
Thanks Dave, as usual good advice--I always have started with taking half of my dosages with my docs approval. The hydro is 500-5 whatever that is. I am missing a full bottle of it. I looked thru my cabinet and I had two bottles- one with only 1 and a half pills in it and one full bottle, the full bottle is missing. I haven't taken any in two months or so. My daughter had a friend over last weekend, but I couldn't imagine--but she was complaining of a back ache and asked for some tylenol. I don't want to jump to any conclusions yet and I will look some more. No one else in my home takes anything except my husband for his heart condition. I know for a fact the bottle was there just a week ago, because i was writting on another thread and listed all my meds on it and came across both of the bottles. My daughter considers taking motrin being adidicted in her mind, so I know it's not her. Great. I will go on ahead and take the hydro when I get back home later today and see how I feel. I'll take the celebrex now. I think that one has to build up in your system a little bit. I'm not sure why I haven't been taking it. Glutten for punishment I guess. Thanks Dave. Have a good one. Angela